Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 39, NWS El Paso, TX
NWS El Paso, TX issued this severe thunderstorm warning at Jun 9, 2007, 4:52 PM MDT for El Paso County, Texas. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 9, 2007, 4:52 PM MDT (22:52 UTC)
- Expired
- Jun 9, 2007, 5:45 PM MDT
- In force
- 53 min
- Issued by
- NWS El Paso, TX
- Area
- Counties, with a storm outline in the text
County El Paso County, TX
The radar
The El Paso radar (KEPZ), 36 km from the middle of the area, began a volume at 22:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 9, 3:48 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 10.9 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 47 J/kg
- Mixed-layer CIN
- -398 J/kg
- Mixed-layer LCL
- 2176 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- -32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KEPZ 092256 SVREPZ TXC141-092345- /O.NEW.KEPZ.SV.W.0039.070609T2252Z-070609T2345Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE EL PASO TX 452 PM MDT SAT JUN 9 2007 THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL EL PASO COUNTY IN SOUTHWEST TEXAS THIS INCLUDES THE CITIES OF...EL PASO...SOCORRO...MONTANA VISTA * UNTIL 545 PM MDT * AT 452 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES WEST OF SOCORRO...AND MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 7 MILES NORTHWEST OF SPARKS BY 505 PM MDT MONTANA VISTA BY 530 PM MDT LAT...LON 3166 10653 3155 10636 3184 10607 3198 10628 $$ PARK
1 follow-up statement
000 WWUS54 KEPZ 092340 SVSEPZ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 537 PM MDT SAT JUN 9 2007 TXC141-092347- /O.EXP.KEPZ.SV.W.0039.000000T0000Z-070609T2345Z/ EL PASO TX- 537 PM MDT SAT JUN 9 2007 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL EL PASO COUNTY EXPIRES AT 545 PM MDT(645 PM CDT)... THE WEAKENING THUNDERSTORM IS NOW BETWEEN SOCORRO AND HORIZON CITY AND IS MOVING NORTHEAST AT 19 MPH. THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE AT 545 PM MDT. LAT...LON 3166 10653 3155 10636 3184 10607 3198 10628 $$ PARK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 2:13 PM MDT, 2 hours 39 minutes earlier.
Area forecast discussion, Jun 9, 2:13 PM MDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 213 PM MDT SAT JUN 9 2007 .SYNOPSIS... DEEP LOW AND MID LEVEL FLOW FROM THE SOUTHEAST HAS BROUGHT INCREASED MOISTURE INTO THE REGION OFF THE GULF OF MEXICO. DAYTIME HEATING WILL WORK TO DESTABILIZE THE AIRMASS AND INITIATE SCATTERED SHOWERS AND THUNDERSTORMS THIS EVENING. ISOLATED SEVERE THUNDERSTORMS...WITH LARGE HAIL...STRONG WINDS...AND HEAVY RAIN AND LOCAL FLOODING ARE POSSIBLE. SUNDAY AFTERNOON SHOULD PROVIDE A SLIGHT CHANCE STORMS WEST AND MORE NUMEROUS STORMS EAST OF THE RIO GRANDE. MONDAY AN UPPER LEVEL STORMS SYSTEM WILL PASS OVER THE REGION AND INCREASE RAIN CHANCES. TUESDAY THROUGH THE REST OF THE WEEK SHOULD BE DRIER AND WARMER AS AN UPPER LEVEL RIDGE BUILDS OVERHEAD. && .DISCUSSION... DEEP MOISTURE HAS WORKED BACK INTO THE BORDERLAND AS A BACKDOOR FRONT HAS OPENED THE GULF TO FAR WEST TEXAS AND SOUTHERN NEW MEXICO. 12Z SOUNDING SHOWED SE FLOW UP TO H600 LEVEL AND INCREASED PWS TO .90 FOR EPZ. A WEAK BOUNDARY SHOULD DEVELOP OVER THE AZ/NM LINE LATE THIS AFTERNOON. ALOFT SOUTHWEST FLOW AHEAD OF AN UPPER LOW WILL ALLOW MINOR JETS AND WEAK DISTURBANCES TO TRACK OVER. THESE COMBINED WITH DAYTIME HEATING AND OROGRAPHIC LIFT WILL TRIGGER CONVECTION IN AN ALREADY UNSTABLE AIRMASS. THE VERTICAL WIND PROFILE SHOWS A VEERING PROFILE. THE HIGH SFC DEWPOINTS ALLOW FOR PLENTY OF BUOYANCY. THUS ALL INDICATORS POINT TOWARD ISOLATED SEVERE STORMS WITH FOCUS ON LARGE HAIL. HEAVY RAIN ALSO LIKELY... BUT 20KT STORM MOTION SHOULD HELP TO LIMIT FLASH FLOODING SOMEWHAT. HAVE KEPT MUCH OF THE AREA UNDER SCATTERED POPS TONIGHT...LOWER POPS OUT WEST. FOR SUNDAY...GFS AND NAM MODELS INDICATE DROPPING POPS. I DONT TOTALLY BELIEVE IT AS THERE DOES NOT APPEAR TO BE ANY MOISTURE- SWEEPING WEST FLOW. WILL GO WITH A SLIGHT DOWN TICK IN ACTIVITY. HOWEVER WILL KEEP MOST ALL ZONES UNDER AT LEAST ISOLATED STORM WORDING. MONDAY AN UPPER LOW...CUT OFF FROM THE MAIN FLOW... IS PROGED TO LIFT ACROSS THE REGION. TIMING IS A LITTLE TRICKY...BUT MODELS INDICATE BEST POPS MON MID DAY INTO THE EVENING. HAVE RAISED POPS A BIT FOR THAT PERIOD. THE MOISTURE LOOKS SLOW TO EXIT THE AREA...AND IN FACT LOOKS TO BECOME SOMEWHAT TRAPPED UNDER A DEVELOPING HIGH FOR THE LATE TUE THROUGH END OF THE WEEK TIME FRAME. MODELS DONT SHOW ANY PCPN FOR THIS PERIOD. BUT A WEAK BACKDOOR FOR THURSDAY MAY TRIGGER SOME STORMS IN THE SAC ON THU AFTERNOON. AS A RIDGE OF HIGH PRESSURE BUILDS DIRECTLY OVER THE CWFA...TEMPS WILL CREEP UP TOWARD THE 100 DEGREE MARK NEXT WEEKEND OVER THE LOWLAND.S && .AVIATION...VALID 10/00Z-11/00Z... GENERALLY VFR CONDITIONS EXCEPT IN VCTY OF STORMS. AREAS OF MVFR CIGS ACROSS HIGHER TERRAIN WITH IFR VISIBILITIES IN HEAVY RAIN IN SOME STORMS. SOME STORMS WILL PRODUCE +RS AND GS TO GR. STRONG TSTM OUTFLOW WINDS...WITH ISOLD AREAS OF VRB30G50KTS. TSTMS WILL CONTINUE THROUGH LATE EVENING... AND BEGIN AGAIN MID DAY SUNDAY. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 68 92 67 87 63 / 40 20 20 40 30 SIERRA BLANCA TX 61 84 62 79 59 / 40 30 30 40 30 LAS CRUCES 65 92 63 85 60 / 40 20 20 40 30 ALAMOGORDO 62 86 61 87 58 / 40 20 20 40 30 CLOUDCROFT 48 66 43 65 42 / 50 30 30 50 40 TRUTH OR CONSEQUENCES 61 90 61 84 58 / 40 20 20 40 30 SILVER CITY 54 83 56 76 54 / 30 10 10 40 30 DEMING 62 91 63 86 59 / 40 10 10 40 30 LORDSBURG 61 91 62 89 59 / 30 10 10 40 30 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 14 / BIRD
In the hours before
Special weather statement, Jun 9, 11:53 AM MDT, 4 hours 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1153 AM MDT SAT JUN 9 2007 NMZ022>025-030>032-TXZ055-056-100115- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES... ALAMOGORDO...MESCALERO...CLOUDCROFT...TIMBERON...LORDSBURG... DEMING...LAS CRUCES...EL PASO...SIERRA BLANCA...DELL CITY 1153 AM MDT SAT JUN 9 2007 ...STRONG THUNDERSTORMS EXPECTED TO DEVELOP ACROSS FAR WEST TEXAS AND SOUTHERN NEW MEXICO THIS AFTERNOON... A SOUTHEASTERLY FLOW OFF THE GULF OF MEXICO INTO THE REGION HAS BOROUGH DEWPOINTS UP AND ADDED ABUNDANT LOW LEVEL AND MID LEVEL MOISTURE INTO THE REGION. THIS INFLUX OF MOISTURE WILL COMBINE WITH DAYTIME HEATING TO DESTABILIZE THE ATMOSPHERE OVER THE BORDERLAND THIS AFTERNOON AND EVENING. SCATTERED THUNDERSTORMS WILL DEVELOP OVER FAR WEST TEXAS AND SOUTHERN NEW MEXICO LATE THIS AFTERNOON AND CONTINUE WELL INTO THE EVENING. STORMS THAT DEVELOP TODAY AND TONIGHT WILL MOVE TO THE NORTHEAST AT 20 MPH. CONDITIONS ARE FAVORABLE FOR SOME OF THESE STORMS TO BECOME SEVERE. ISOLATED SEVERE STORMS WILL PRODUCE LARGE HAIL LARGER THAN A PENNY...STRONG GUSTY WINDS OVER 50 MPH...AND HEAVY RAINFALL. ACTIVE WEATHER WILL HAVE THE POTENTIAL OF CONTINUING INTO THE OVERNIGHT HOURS FOR MUCH OF THE AREA. PLEASE STAY TUNED TO NOAA WEATHER RADIO...LOCAL MEDIA...OR THE INTERNET AT WWW.WEATHER.GOV/ELPASO. BIRD
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.